MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PWR ADAPTOR-HALL/JACOBS; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

SMITH & NEPHEW, INC. PWR ADAPTOR-HALL/JACOBS; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Model Number 71119012
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/03/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during procedure the adapter won¿t capture drill or driver.The procedure was completed without delay.The surgery was completed with a competitor device.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Investigation results: the device, used in treatment was returned for evaluation.Visual inspection of the returned device confirms that the device has signs of wear and tear from use.Functional testing of the returned device confirms that the returned device wouldn't capture driver with grip.The device was manufactured in 2008.According to clinical/medical investigation, complaint reports that the adapter won¿t capture drill or driver.Per complaint details, this occurred "during setup or inspection." the procedure was completed with a competitor device, without delay.No patient injury, or other complications were reported.Since no patient harm is being alleged, no further assessment is warranted at this time.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The device is a reusable device that can be exposed to numerous surgeries and cleaning cycles.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.We recommend that all re-usable instruments be routinely inspected for wear/damage and replaced as necessary.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
PWR ADAPTOR-HALL/JACOBS
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10317803
Report Number1020279-2020-03466
Device Sequence Number596567
Product Code HSD
UDI-Device Identifier03596010409331
UDI-Public03596010409331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K121714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71119012
Device Catalogue Number71119012
Device Lot Number08EM14498
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/03/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;